Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 232, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 26, 2019, 8:08 PM MDT for Las Animas County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2019, 8:08 PM MDT (02:08 UTC)
- Expired
- Aug 26, 2019, 8:45 PM MDT
- In force
- 37 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 168 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.1 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 4043 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
474
WUUS55 KPUB 270208
SVRPUB
COC071-270245-
/O.NEW.KPUB.SV.W.0232.190827T0208Z-190827T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
808 PM MDT Mon Aug 26 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southwestern Las Animas County in southeastern Colorado...
* Until 845 PM MDT.
* At 807 PM MDT, a severe thunderstorm was located near Stonewall, or
25 miles west of Trinidad, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
locations near Weston and Segundo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3702 10508 3718 10496 3711 10454 3699 10460
3699 10500
TIME...MOT...LOC 0207Z 287DEG 16KT 3709 10497
HAIL...1.00IN
WIND...60MPH
$$
283 follow-up statements
786
WWUS55 KPUB 270217
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
817 PM MDT Mon Aug 26 2019
COC071-270245-
/O.CON.KPUB.SV.W.0232.000000T0000Z-190827T0245Z/
Las Animas CO-
817 PM MDT Mon Aug 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR SOUTHWESTERN LAS ANIMAS COUNTY...
At 816 PM MDT, a severe thunderstorm was located 9 miles southeast of
Stonewall, or 23 miles west of Trinidad, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
areas south of Weston and Segundo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 10502 3714 10497 3710 10454 3699 10460
3699 10500
TIME...MOT...LOC 0216Z 302DEG 19KT 3705 10491
HAIL...1.00IN
WIND...60MPH
$$
28404
WWUS55 KPUB 270225
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
825 PM MDT Mon Aug 26 2019
COC071-270245-
/O.CON.KPUB.SV.W.0232.000000T0000Z-190827T0245Z/
Las Animas CO-
825 PM MDT Mon Aug 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR SOUTHERN LAS ANIMAS COUNTY...
At 824 PM MDT, a severe thunderstorm was located 9 miles southwest of
Segundo, or 23 miles southwest of Trinidad, moving southeast at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southern Las Animas County, south of Weston and Segundo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3702 10496 3709 10489 3706 10457 3699 10460
3699 10494
TIME...MOT...LOC 0224Z 307DEG 18KT 3701 10487
HAIL...1.00IN
WIND...60MPH
$$
28112
WWUS55 KPUB 270242
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
842 PM MDT Mon Aug 26 2019
COC071-270251-
/O.EXP.KPUB.SV.W.0232.000000T0000Z-190827T0245Z/
Las Animas CO-
842 PM MDT Mon Aug 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAS ANIMAS COUNTY
WILL EXPIRE AT 845 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3702 10496 3709 10489 3706 10457 3699 10460
3699 10494
TIME...MOT...LOC 0241Z 287DEG 16KT 3699 10478
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 5:50 PM MDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 26, 5:50 PM MDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 550 PM MDT Mon Aug 26 2019 .UPDATE... Issued at 544 PM MDT Mon Aug 26 2019 Updated the precipitation chances across the area for tonight. Expect most activity to remain confined over southern portions of the San Luis Valley, east into the Raton Mesa through sunset. Then there will likely be a break with light rain or drizzle developing over El Paso County late tonight into tomorrow morning. Mozley && .SHORT TERM...(This evening through Tuesday) Issued at 243 PM MDT Mon Aug 26 2019 The cold front has propagated past the region and the cooler air has filled the atmosphere. The southeastern mountains, mainly the southern Sangre de Cristo Mountains, will likely see an isolated thunderstorm develop during the evening hours tonight, as persistent easterly winds behind the front flow up the topography. Around 300 to 500 J/kg of CAPE are at mountain-top level, so locally heavy rainfall is possible. There is a small chance at flash flooding over the Spring burn scar, but confidence is low for that outcome. Persistent easterly winds (upslope flow) over the eastern plains will develop low clouds during the overnight hours. Closer to the mountains, where the upslope lifting mechanisms are stronger, the low clouds may drop a few sprinkles, but over the eastern plains, only low clouds are expected. Low temperatures are expected to be in the upper 50s to low 60s over the plains, the low 40s to low 50s over the mountain valleys, and the 30s over the mountains. Tomorrow will be another near average day, temperature wise, with values in the upper 80s over the plains, the low 80s over the mountain valleys, and the 60s to 70s over the mountains. The easterly flow at the surface will spark scattered thunderstorms over the eastern mountains during the afternoon hours. The GFS and the ECMWF resolve more widespread precipitation over the eastern mountains. During the short term period, those storms should remain over the mountains. There is a chance at flash flooding over the Junkins and Spring burn scars tomorrow afternoon, but that will be dependent on where storms develop. .LONG TERM...(Tuesday night through Monday) Issued at 243 PM MDT Mon Aug 26 2019 Initially, isolated to scattered showers and thunderstorms(favoring southern and eastern locations) should be ongoing from Tuesday evening into Tuesday night as a upper disturbance impacts southern Colorado. Then, the Wednesday into Friday morning time-frame should experience warmer conditions in combination with isolated to scattered primarily afternoon and evening showers and thunderstorms as adequate atmospheric moisture interacts with the diurnal heating cycle as 594dam upper high centered over southwestern New Mexico Wednesday morning expands as it drifts west into far western Arizona by early Friday morning. Meteorological focus then switches to the amount of impact that a combination of increasing precipitable water values and a north-northeasterly surface surge provides the CWA from Friday into Saturday. WFO Pueblo will need to monitor recent burn scars closely from Friday afternoon into Saturday as locally heavy rainfall will be possible over these locations and will depict scattered to lower end numerous pops, including the potential for some strong to severe afternoon and evening thunderstorms as projected capes, LI's and bulk shear values challenge 1500 to 2000 J/KG, -6C and 40 knots at times respectively. A return to warmer temperatures in combination with primarily isolated to scattered pops(favoring the western 2/3rds of the CWA) should then be realized from Sunday into Labor Day Monday as upper ridging centered near the 4-Corners region Saturday night transitions to central Colorado by later Monday. Warmest temperatures during the longer term should be realized Thursday and then again from Sunday into Labor Day Monday, where projected maximum temperatures on Labor Day Monday are expected to climb well into the 90s over many eastern locations. Also, elevated fire weather conditions will be possible over select western locations on Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 243 PM MDT Mon Aug 26 2019 KALS: VFR conditions are anticipated throughout the forecast period. Some gusty northerly winds will dissipate and give way to diurnal flow. KCOS and KPUB: Low clouds will begin to develop over KCOS and KPUB later in the evening hours and will continue to fall to IFR conditions over KCOS and MVFR conditions over KPUB. Low clouds will remain in place until around 18Z tomorrow, when the atmosphere mixes out. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MOZLEY
Hazardous weather outlook, Aug 26, 11:06 AM MDT, 9 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1106 AM MDT Mon Aug 26 2019 COZ058>089-093>099-271715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1106 AM MDT Mon Aug 26 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight High fire danger will again develop over the upper Arkansas Valley this afternoon, as hot and dry weather persists. Over the eastern mountains and plains, isolated thunderstorms will be possible from late this afternoon into early Tuesday morning. The main storm threats will be cloud to ground lightning and brief wind gusts of up to 45 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Elevated fire danger will persist across the upper Arkansas River Valley Tuesday and Wednesday under continued hot, dry, and breezy conditions. Isolated to scattered thunderstorms will be possible over portions of the forecast area Tuesday through Thursday. Thunderstorm coverage and intensity will likely increase on Friday, including some strong storms and heavy rainfall posing a flash flood threat. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. SKELLY/SKELLY
In the hours before
Special weather statement, Aug 26, 7:56 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Pueblo CO
756 PM MDT Mon Aug 26 2019
COZ074-088-270215-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
756 PM MDT Mon Aug 26 2019
...SPECIAL WEATHER STATEMENT...
At 756 PM MDT, Doppler radar was tracking a strong thunderstorm over
Stonewall, moving east at 30 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm, along with heavy rain.
Locations impacted include...
Stonewall, Segundo and Weston.
LAT...LON 3706 10513 3724 10507 3721 10469 3699 10476
3699 10491
TIME...MOT...LOC 0156Z 283DEG 24KT 3714 10502
28Special weather statement, Aug 26, 8:02 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
802 PM MDT Mon Aug 26 2019
COZ074-088-270215-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
802 PM MDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 815 PM MDT...
At 802 PM MDT, Doppler radar was tracking a strong thunderstorm near
Stonewall, moving east at 20 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Stonewall, Segundo and Weston.
LAT...LON 3702 10511 3720 10505 3713 10447 3699 10451
3699 10500
TIME...MOT...LOC 0202Z 287DEG 17KT 3710 10500
28The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:56 PM MDT | Special Weather Statement | PUB | Costilla | 19 min |
| Aug 26, 8:28 PM MDT | Special Weather Statement | PUB | Las Animas | 17 min |
| Aug 26, 8:43 PM MDT | Special Weather Statement | PUB | Las Animas | 17 min |
| Aug 27, 3:19 PM MDT | Special Weather Statement | PUB | Costilla | 26 min |
| Aug 27, 3:46 PM MDT | Red Flag Warning | PUB | Chaffee, Lake | 28 hr |
| Aug 27, 3:54 PM MDT | Special Weather Statement | PUB | 36 min | |
| Aug 27, 4:42 PM MDT | Special Weather Statement | PUB | Costilla | 33 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.